Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 16, NWS Albuquerque, NM

April 29, 20135 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 29, 2013, 2:14 AM MST for 5 counties in New Mexico. It took effect at Apr 30, 2013, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2013, 2:14 AM MST (09:14 UTC)
In effect from
Apr 30, 2013, 12:00 PM MST
Expired
Apr 30, 2013, 6:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM

The radar

The Albuquerque radar (KABX), 106 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2013-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2013-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6102 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS85 KABQ 290914
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
314 AM MDT MON APR 29 2013

...RED FLAG WARNING IN EFFECT FOR TUESDAY AFTERNOON AND EARLY EVENING
FOR THE NORTHWEST PLATEAU AND THE NORTHWEST HIGHLANDS DUE TO
STRONG WINDS AND VERY LOW HUMIDITY VALUES...

.CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP TUESDAY AFTERNOON
AND EARLY EVENING ACROSS PORTIONS OF WEST-CENTRAL AND NORTHWEST
NEW MEXICO. 8 TO 12 HOURS OF SINGLE DIGIT DAYTIME RELATIVE
HUMIDITY LEVELS WILL BE THE RULE AFTER POOR RELATIVE HUMIDITY
RECOVERIES TUESDAY MORNING. EXPECT HIGH TEMPERATURES WILL BE
BETWEEN 8 AND 12 DEGREES ABOVE AVERAGE AND HIGH HAINES VALUES.
WESTERLY WINDS WILL ALSO INCREASE WITH STRONG MIXING ANTICIPATED
AHEAD OF THE NEXT STORM SYSTEM.

NMZ101-105-292200-
/O.UPG.KABQ.FW.A.0015.130430T1900Z-130501T0100Z/
/O.NEW.KABQ.FW.W.0016.130430T1900Z-130501T0100Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
314 AM MDT MON APR 29 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...THIS INCLUDES THE NORTHWEST PLATEAU AND 
  NORTHWEST HIGHLANDS. THE MOST WIDESPREAD CRITICAL FIRE WEATHER 
  CONDITIONS ARE EXPECTED BETWEEN 2 PM AND 6 PM. 

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 3 AND 8
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
195 
WWUS85 KABQ 292206
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
406 PM MDT MON APR 29 2013

...RED FLAG WARNING TUESDAY AFTERNOON THROUGH EARLY EVENING FOR THE
NORTHWEST PLATEAU AND HIGHLANDS DUE TO STRONG WINDS AND LOW
HUMIDITY...

...FIRE WEATHER WATCH WEDNESDAY MID AFTERNOON THROUGH MID EVENING
FOR THE MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW
HUMIDITY...

.WEST WINDS WILL STRENGTHEN ACROSS NORTHWEST NEW MEXICO TUESDAY
AFTERNOON AND LINGER UNTIL SUNSET AHEAD OF AN APPROACHING UPPER
LEVEL TROUGH. IN ADDITION THERE WILL BE 8 TO 12 HOURS OF SINGLE
DIGIT DAYTIME RELATIVE HUMIDITIES AND POOR HUMIDITY RECOVERIES
TUESDAY. HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE AVERAGE
AND HAINES VALUES WILL PEAK AT 6. A COLD FRONT WILL DROP SOUTHWARD
THROUGH NORTHERN NEW MEXICO ON WEDNESDAY. AHEAD OF THIS FRONT THE
AREA OF MOST CRITICAL FIRE WEATHER CONDITIONS WILL SHIFT SOUTHWARD
OVER THE MIDDLE RIO GRANDE VALLEY...INCLUDING THE ALBUQUERQUE
METRO AREA...FROM MID AFTERNOON TO MID EVENING.

NMZ101-105-301400-
/O.CON.KABQ.FW.W.0016.130430T1900Z-130501T0100Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
406 PM MDT MON APR 29 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
TUESDAY. 

* AREA AND TIMING...THIS INCLUDES THE NORTHWEST PLATEAU AND 
  NORTHWEST HIGHLANDS. THE MOST WIDESPREAD CRITICAL FIRE WEATHER 
  CONDITIONS ARE EXPECTED BETWEEN 2 PM AND 6 PM. 

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 3 AND 8 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-301400-
/O.NEW.KABQ.FW.A.0016.130501T2100Z-130502T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
406 PM MDT MON APR 29 2013

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY INCLUDING THE
  ALBUQUERQUE METRO AREA.

* 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

44
235 
WWUS85 KABQ 301137
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 AM MDT TUE APR 30 2013

...RED FLAG WARNING THIS AFTERNOON THROUGH EARLY EVENING FOR THE
NORTHWEST PLATEAU AND HIGHLANDS DUE TO STRONG WINDS AND LOW
HUMIDITY...

...FIRE WEATHER WATCH WEDNESDAY MID AFTERNOON THROUGH MID EVENING
FOR THE MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND LOW
HUMIDITY...

.WEST WINDS WILL STRENGTHEN AHEAD OF AN APPROACHING UPPER LEVEL
TROUGH ACROSS WEST-CENTRAL AND NORTHWEST NEW MEXICO THIS AFTERNOON...LINGERING
UNTIL AROUND SUNSET. IN ADDITION...THERE WILL BE 8 TO 12 HOURS OF
SINGLE DIGIT DAYTIME RELATIVE HUMIDITY VALUES. HIGH TEMPERATURES
WILL BE 10 TO 15 DEGREES ABOVE AVERAGE AND HAINES VALUES WILL PEAK
AT 6. A COLD FRONT WILL DROP SOUTHEASTWARD THROUGH NORTHERN NEW
MEXICO WEDNESDAY. AHEAD OF THIS FRONT THE AREA OF MOST CRITICAL
FIRE WEATHER CONDITIONS WILL SHIFT SOUTHWARD OVER THE MIDDLE RIO
GRANDE VALLEY...INCLUDING THE ALBUQUERQUE METRO AREA...FROM MID
AFTERNOON UNTIL MID EVENING.

NMZ101-105-302200-
/O.CON.KABQ.FW.W.0016.130430T1900Z-130501T0100Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
537 AM MDT TUE APR 30 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING...

* AREA AND TIMING...THIS INCLUDES THE NORTHWEST PLATEAU AND 
  NORTHWEST HIGHLANDS. THE MOST WIDESPREAD CRITICAL FIRE WEATHER 
  CONDITIONS ARE EXPECTED BETWEEN 2 PM AND 6 PM. 

* 20 FOOT WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 3 AND 8 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-302200-
/O.CON.KABQ.FW.A.0016.130501T2100Z-130502T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
537 AM MDT TUE APR 30 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY INCLUDING THE 
  ALBUQUERQUE METRO AREA. 

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO
  40 MPH.

* RELATIVE HUMIDITY...9 TO 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
605 
WWUS85 KABQ 302140
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT TUE APR 30 2013

...FIRE WEATHER WATCH CANCELED FOR WEDNESDAY AFTERNOON AND EARLY
EVENING FOR THE MIDDLE RIO GRANDE VALLEY...

...RED FLAG WARNING THROUGH EARLY EVENING FOR THE NORTHWEST
PLATEAU AND HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

.WEST WINDS WILL CONTINUE TO STRENGTHEN AHEAD OF AN APPROACHING
UPPER LEVEL TROUGH ACROSS WEST CENTRAL AND NORTHWEST NEW MEXICO
THIS EVENING...KEEPING SURFACE WINDS STRONG UNTIL AROUND SUNSET.
IN ADDITION...SINGLE DIGIT RELATIVE HUMIDITY VALUES WILL CONTINUE.
WINDS DO NOT LOOK AS STRONG FOR THE MIDDLE RIO GRANDE VALLEY
WEDNESDAY SO THE FIRE WEATHER WATCH HAS BEEN CANCELED.

NMZ106-302245-
/O.CAN.KABQ.FW.A.0016.130501T2100Z-130502T0300Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
340 PM MDT TUE APR 30 2013

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH. 

WHILE RELATIVE HUMIDITIES WILL DROP INTO THE SINGLE DIGITS
WEDNESDAY AFTERNOON...WINDS LOOK TO REMAIN BELOW CRITICAL FIRE
WEATHER CONDITIONS WEDNESDAY. THUS THE FIRE WEATHER WATCH HAS
BEEN CANCELLED. 

$$

NMZ101-105-010100-
/O.CON.KABQ.FW.W.0016.000000T0000Z-130501T0100Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
340 PM MDT TUE APR 30 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

* AREA AND TIMING...THIS INCLUDES THE NORTHWEST PLATEAU AND
  NORTHWEST HIGHLANDS. THE MOST WIDESPREAD CRITICAL FIRE WEATHER
  CONDITIONS ARE EXPECTED THROUGH 6 PM.

* 20 FOOT WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY BETWEEN 3 AND 8 
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:11 AM MST, 3 minutes earlier.

Area forecast discussion, Apr 29, 2:11 AM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 AM MDT MON APR 29 2013

.DISCUSSION...
CURRENTLY...WEAK NORTHWEST FLOW ALOFT ON BACK SIDE OF SPRAWLING
SLOPPY TROUGH MOVING OUT OF NEW MEXICO INTO THE HEART OF
TEXAS...AS SURFACE LOW OVER WESTERN KANSAS EXTENDS WEAK TROUGH
SOUTH AND WEST ACROSS THE EASTERN TIER OF NEW MEXICO. UPSTREAM...A
TIGHT SHORTWAVE MOVING OFF THE SOUTHEAST ALASKAN PANHANDLE IS
TAKING AIM ON THE PACIFIC NORTHWEST...AND JUST BEGINNING ITS
DOWNSTREAM SLIDE OVER THE TOP OF PACIFIC RIDGE EXTENDING FROM
OFFSHORE CENTRAL CALIFORNIA NORTH ACROSS THE ALEUTIAN CHAIN INTO
THE WESTERN BERING SEA.

MODELS...IN REASONABLE AGREEMENT THROUGH SUNDAY NIGHT ON BASIC
PATTERN EVOLUTION AND WEATHER STORY. DIFFERENCES EMERGING HEADING
INTO MONDAY THROUGH MIDWEEK ON FEATURE PLACEMENT AND TIMING...BUT
ENOUGH BROAD CONSENSUS HERE TO SUPPORT A REASONABLE FORECAST IN
THE EXTENDED PERIODS. PLAUSIBLE CONSENSUS SHOWS PACIFIC SHORTWAVE
DIGGING DEEP COLD TROUGH TO THE CENTRAL ROCKIES AND NORTHERN NEW
MEXICO BY WEDNESDAY...AND INTO EASTERN NEW MEXICO WEDNESDAY NIGHT.
SOLUTIONS CLOSING OFF A LOW OVER THE LOWER MISSOURI VALLEY BY
FRIDAY MORNING LEAVING NEW MEXICO IN TRAILING NORTHWEST FLOW
ALOFT. WITH COILED CIRCULATION WOBBLING OVER THE CENTRAL PLAINS
AND OZARK PLATEAU OF SOUTHERN MISSOURI...SUBSTANTIAL SHORTWAVE
DEVELOPING FROM THE PLAINS CIRCULATION WESTWARD TO THE OREGON
CASCADES SATURDAY MORNING WILL AMPLIFY AND SWING SOUTHWARD TO
SOUTHERN CALIFORNIA BY SUNDAY. SHORTWAVE WILL CLOSE OFF INTO A LOW
OFF THE SOUTHERN CALIFORNIA COAST AS THE WORK WEEK GETS
UNDERWAY...TO PUSH SOUTHWEST FLOW ALOFT INTO NEW MEXICO AS
CIRCULATION CENTER DRIFTS ONSHORE ACROSS THE CALIFORNIA DESERTS
AND ACROSS THE COLORADO RIVER INTO WESTERN ARIZONA BY MIDWEEK.
ECMWF SOLUTION RUNNING A LITTLE FASTER AND TIGHTER IN DEVELOPING
CLOSED LOW OFF THE CALIFORNIA COAST AND PHASING IT WITH MORE
SUBSTANTIAL TROUGH AMPLIFYING OVER THE CANADIAN PRAIRIES AND INTO
THE NORTHERN PLAINS. GFS IN CONTRAST RUNNING WITH A MUCH MORE
CONVOLUTED STORY...BUILDING A SHORT LIVED OMEGA BLOCK OVER THE
WEST COAST FOR THE FIRST OF THE WORK WEEK...AND THEN TRIES TO
UNDERCUT THE RIDGE WITH THE OFFSHORE CLOSED LOW. UPSHOT IS A MUCH
SLOWER SOLUTION WITH SUBSTANTIAL RIDGING IN ADVANCE. COMMON THEME
IS THE PASSAGE OF A PACIFIC SYSTEM...AND THUS COMFORTABLE IN
KEEPING SOME PRECIPITATION CHANCES IN FOR NEXT WEEKEND INTO THE
FOLLOWING WORK WEEK FOR NOW.

FOR TODAY...WEAK NORTHWEST FLOW ALOFT AS BAGGY TROUGH SLIDES SOUTH
AND EAST INTO TEXAS...AND SURFACE LOW DEEPENS OVER THE OKLAHOMA
AND TEXAS PANHANDLES. CONTINUED WARMING TREND WILL ADD ANOTHER
HANDFUL OF DEGREES TO MAXIMUM TEMPERATURES WITH DEPARTURES 8 TO 15
DEGREES ABOVE LATE APRIL NORMALS. VERY SPOTTY THUNDERSTORMS
POSSIBLE OVER THE NORTHERN MOUNTAIN SUMMITS...ON THE DYNAMIC
SOUTHERN EDGE OF THE FASTER NORTHWEST FLOW MOVING ACROSS THE
CENTRAL ROCKIES...AND NO WETTING RAIN EXPECTED WITH ANY OF THESE
IN A VERY DRY PATTERN.

FOR TUESDAY...PACIFIC NORTHWEST SHORTWAVE DIGGING TROUGH OUT OVER
THE INTERMOUNTAIN REGION HEADING FOR NEW MEXICO. ASSOCIATED COLD
FRONT LYING FROM DENVER TO SOUTHERN NEVADA EARLY TUESDAY AFTERNOON
WITH THE FIRST OF THE COLD AIR REACHING THE NORTHERN BORDER OF NEW
MEXICO TUESDAY NIGHT. AHEAD OF THE COLD PUSH...TUESDAY
TEMPERATURES WILL CONTINUE THE RUN OF WARM DAYS...WITH NEAR RECORD
HIGH TEMPERATURES POSSIBLE OVER MUCH OF THE STATE. EASTERN POINTS
WILL RUN 10 TO 20 DEGREES ABOVE NORMAL...WITH 8 TO 15 DEGREE
DEPARTURES COMMON IN THE WEST. AS THE FRONT DRAWS CLOSER TUESDAY
NIGHT...SHOWERS WILL DEVELOP LATE OVER THE NORTHERN TIER AND THE
NORTHEAST HIGHLANDS AND PLAINS. FOLLOWING RECORD HIGH TEMPERATURES
DURING THE DAY...OVERNIGHT CHANGEOVERS TO SNOW WILL BE CONFINED TO
THE SUMMITS OF THE SANGRE DE CRISTO AND SAN JUANS CLOSEST TO THE
COLORADO BORDER WITH LITTLE SUBSTANTIAL ACCUMULATION.
STRENGTHENING FLOW ALOFT WILL ALSO BOOST AFTERNOON WIND SPEEDS
AHEAD OF THE FRONT...WITH FIRE ISSUES DEVELOPING TUESDAY AFTERNOON
FROM THE ARIZONA LINE TO THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
EASTERN PLAINS...MOSTLY ALONG AND NORTH OF INTERSTATE 40.

FOR WEDNESDAY...APPROACHING COLD TROUGH WILL SHIFT A LITTLE EAST
AND CONTINUE SOUTHWARD PLUNGE WITH NORTHEAST NEW MEXICO ITS FIRST
STOP. MUCH COLDER AIR WILL SPILL OUT OF THE CENTRAL PLAINS INTO
EASTERN NEW MEXICO...WHILE MAIN COLD PUSH WITH THE SYSTEM SLAMS
SOUTHWARD OVER THE CENTRAL AND WEST THROUGH WEDNESDAY AFTERNOON.
TEMPERATURE DROPS FROM NEAR RECORD WARMTH TO 10 TO 20 DEGREES
BELOW EARLY MAY NORMALS WILL PRESENT THERMODYNAMIC SURPRISE FOR
NORTHERN AND EASTERN SECTIONS OF THE STATE WEDNESDAY
AFTERNOON...WHILE THE SOUTH AND WEST TEMPERATURES PLUMMET OUT OF
RECORD HIGHS BACK TOWARD NORMAL. GUSTY WINDS SHIFTING NORTHEAST
OVER THE EASTERN PLAINS WEDNESDAY EVENING WILL SQUIRT THROUGH
CENTRAL MOUNTAIN CHAIN GAPS AND BLOW OVER THE RIO GRANDE VALLEY
WEDNESDAY NIGHT...WITH SPEED FORECASTS ALREADY AT ADVISORY LEVELS
FOR SOCORRO COUNTY NORTH TO THE ALBUQUERQUE METRO AREA AND ON UP
THE INTERSTATE 25 CORRIDOR TOWARD SANTA FE. WITH THE FRONT WILL
COME PRECIPITATION...WITH SOME ACCUMULATING SNOWS POSSIBLE OVER THE
NORTHERN MOUNTAINS...RATON RIDGE...AND INTO THE NORTHEAST PLAINS.
GUSTY WINDS WILL SET UP AREAS OF BLOWING SNOW...ESPECIALLY IN
UNION AND EASTERN COLFAX COUNTIES THROUGH WEDNESDAY NIGHT.

FOR THURSDAY...TROUGH PLUNGING INTO TEXAS AND SHIFTING EASTWARD
WILL LEAVE NEW MEXICO IN TURBULENT NORTHWEST FLOW...AS COLD FRONT
MOVES WELL SOUTH INTO NORTHERN NEW MEXICO. TEMPERATURES WILL STALL
15 TO 25 DEGREES BELOW EARLY MAY NORMALS TO SET UP A CHILLY DAY
WITH BLUSTERY EAST AND NORTHEAST WINDS ACROSS THE CENTRAL AND
EASTERN HALF OF THE STATE...AND CONTINUING GAP WINDS THROUGH THE
CENTRAL MOUNTAIN CHAIN THROUGH MUCH OF THE DAY RUNNING NEAR OR
ABOVE ADVISORY THRESHOLDS. PRECIPITATION OF WEDNESDAY NIGHT WILL
END ABRUPTLY ON THURSDAY. TEMPERATURES STRUGGLING TO MAKE THE 40S
IN THE NORTHEAST WILL GIVE AT LEAST A FIGHTING CHANCE TO MELT ANY
OVERNIGHT SNOW HEADING INTO THURSDAY AFTERNOON.

OUTLOOK...FRIDAY THROUGH WEEKEND...WARMING TREND FRIDAY AND
SATURDAY...WITH TROUGH SWING ACROSS THE STATE PUSHING TEMPERATURES
BACK DOWN ON SUNDAY. APPROACHING COLD FRONT ASSOCIATED WITH
AMPLIFYING TROUGH WILL TOUCH OFF SOME SCATTERED SHOWERS OVER THE
NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS...AND NORTHEAST PLAINS
SATURDAY WITH COVERAGE EXPANDING SOUTH AND WEST SATURDAY NIGHT AS
SURFACE LOW SETS UP OVER WESTERN SIDE OF THE STATE. CLOSED LOW
DEVELOPING OVER THE GRAND CANYON ON SUNDAY WILL SHIFT FLOW ALOFT
OVER NEW MEXICO TO THE SOUTHWEST...AND BOOST THUNDERSTORM CHANCES
SUNDAY AFTERNOON FOR THE CENTRAL AND WEST. UNSETTLED AND SHOWERY
WEATHER WILL CONTINUE INTO SUNDAY NIGHT.

SHY

&&

.FIRE WEATHER...
MAIN FIRE WEATHER CONCERNS REMAIN UNSTABLE AND VERY DRY CONDITIONS
TODAY AND PARTICULARLY TUESDAY.  STRONG WEST WINDS ACROSS NORTHWEST
AND WEST CENTRAL NM WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
TUESDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING HAS BEEN
ISSUED FOR FIRE WEATHER ZONES 101 AND 105 FOR TUESDAY AFTERNOON AND
EARLY EVENING AS A RESULT.  MUCH COOLER TEMPERATURES STILL ON TRACK
FOR WEDNESDAY THROUGH THE REMAINDER OF THE WORK WEEK.

POOR OVERNIGHT RELATIVE HUMIDITY RECOVERIES ONCE AGAIN LAST NIGHT
EXPECTED AGAIN TONIGHT/TUESDAY MORNING.  SLIGHTLY WARMER
TEMPERATURES TODAY AND WITH INCREASED MIXING...EXPECTING SLIGHTLY
HIGHER SUSTAINED WIND SPEEDS AND HIGHER...MORE ERRATIC
GUSTS...REMAINING BELOW CRITICAL THRESHOLDS...HOWEVER.
OTHERWISE...SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES
AND HIGH HAINES OF 6 DISTRICT-WIDE. VENTILATION WILL BE EXCELLENT
DUE TO EXCEPTIONALLY HIGH MIXING HEIGHTS AND ONLY MODERATE WIND
SPEEDS.

AS THE NEXT STORM SYSTEM APPROACHES THE STATE FROM THE NORTHWEST
TUESDAY...WINDS WILL INCREASE ACROSS WEST-CENTRAL AND NORTHWEST NM.
STRONG MIXING COMBINED WITH THESE INCREASING WINDS WILL RESULT IN A
BREEZY TO WINDY DAY. MINIMUM RELATIVE HUMIDITY LEVELS WILL DROP ONCE
AGAIN INTO THE SINGLE DIGITS AND COMBINED WITH THE STRONG WEST WINDS
IN 101 AND 105...SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. MAY ALSO SEE A COUPLES OF HOURS OF CRITICAL CONDITIONS
FROM THE CENTRAL HIGHLANDS NORTH TOWARD THE NORTHEAST HIGHLANDS BUT
AREAL COVERAGE IS MORE LOCALIZED.

DEEP AND UNSEASONABLY COLD UPPER LEVEL TROUGH DROPS SOUTHEASTWARD
INTO NORTHEAST NM WEDNESDAY. INITIAL PACIFIC FRONT PUSHES THROUGH
THE WESTERN HALF OF THE STATE WEDNESDAY MORNING WITH THE MORE POTENT
BACK DOOR PUSH EXPECTED TO PLOW IN LATER IN THE DAY. TEMPERATURES
WILL COOL SIGNIFICANTLY AND MIXING HEIGHTS WILL LOWER. WELL BELOW
AVERAGE TEMPERATURES ARE EXPECTED FOR NORTHEAST AND NORTHWEST AREAS
WEDNESDAY. A LARGE SCALE AND STRONG EASTERLY SURFACE PUSH CONTINUES
WEDNESDAY NIGHT INTO THURSDAY...TRANSPORTING IN A COLDER AIR MASS
ALONG WITH MUCH HIGHER RELATIVE HUMIDITY VALUES. WIDESPREAD LOW
CLOUDS AND A FEW SHOWERS MAY DEVELOP ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN WEDNESDAY NIGHT/THURSDAY MORNING.

TEMPERATURES REBOUND FRIDAY BUT REMAIN BELOW SEASONAL AVERAGES FOR
EARLY MAY. MEDIUM RANGE WEATHER PREDICTION MODELS INDICATING ANOTHER
EASTERN/BACK DOOR SURGE FOR NEXT WEEKEND...POSSIBLY IN CONCERT WITH
AN UPPER LEVEL TROUGH PASSAGE. THIS COMBO COULD SPELL BETTER CHANCES
FOR MEASURABLE PRECIPITATION SUNDAY INTO EARLY NEXT WEEK.

33

&&

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS OVER NORTHERN
AND CENTRAL NEW MEXICO. MORE HIGH BASED CUMULUS CLOUDS WILL LIKELY
BLOSSOM MONDAY AFTERNOON. A FEW SHOWERS MAY ALSO DEVELOP
MONDAY...BUT THESE WILL BE SPARSE...GENERALLY ONLY PRODUCING VIRGA
AND SPRINKLES WITH SOME LOCALIZED GUSTY WINDS. OTHERWISE...LIGHT
TO MODERATE BREEZES IN THE 10-20KT RANGE WILL BE COMMON ACROSS THE
FORECAST AREA.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  80  44  83  45 /   0   0   0   0
DULCE...........................  75  35  76  34 /   5   0   0   0
CUBA............................  79  39  80  39 /   0   0   0   0
GALLUP..........................  80  35  80  40 /   0   0   0   0
EL MORRO........................  76  33  75  33 /   0   0   0   0
GRANTS..........................  81  38  80  42 /   0   0   0   0
QUEMADO.........................  78  40  80  42 /   0   0   0   0
GLENWOOD........................  86  42  88  42 /   0   0   0   0
CHAMA...........................  70  37  71  37 /   5   0   5   5
LOS ALAMOS......................  75  49  78  48 /   5   0   0   0
PECOS...........................  75  47  76  46 /   5   0   0   0
CERRO/QUESTA....................  74  41  76  40 /   5   5   5   5
RED RIVER.......................  66  35  67  35 /  10   5   5  10
ANGEL FIRE......................  69  32  71  32 /   5   5   5  10
TAOS............................  75  36  77  40 /   5   5   0   5
MORA............................  73  41  75  42 /   5   5   0  10
ESPANOLA........................  81  44  83  45 /   5   0   0   0
SANTA FE........................  77  48  80  49 /   5   5   0   0
SANTA FE AIRPORT................  80  46  83  46 /   5   5   0   0
ALBUQUERQUE FOOTHILLS...........  81  54  84  55 /   5   5   0   0
ALBUQUERQUE HEIGHTS.............  84  55  87  55 /   5   5   0   0
ALBUQUERQUE VALLEY..............  86  51  88  54 /   5   5   0   0
ALBUQUERQUE WEST MESA...........  86  52  87  53 /   5   5   0   0
LOS LUNAS.......................  86  49  88  51 /   5   5   0   0
RIO RANCHO......................  85  53  87  52 /   5   5   0   0
SOCORRO.........................  88  54  91  53 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  79  49  81  48 /   5   0   0   0
TIJERAS.........................  80  49  83  47 /   5   5   0   0
MORIARTY/ESTANCIA...............  81  43  82  46 /   0   0   0   0
CLINES CORNERS..................  78  47  81  46 /   0   0   0   0
GRAN QUIVIRA....................  80  49  82  49 /   5   5   0   0
CARRIZOZO.......................  82  53  85  53 /   5   5   0   0
RUIDOSO.........................  74  49  77  49 /   5   5   5   0
CAPULIN.........................  79  43  83  39 /   5   5   5  10
RATON...........................  81  40  85  41 /   5   5   5  10
SPRINGER........................  82  42  85  42 /   5   5   5  10
LAS VEGAS.......................  79  46  81  45 /   5   5   0  10
CLAYTON.........................  86  50  88  43 /   5   5   0  10
ROY.............................  83  47  84  45 /   5   5   0  10
CONCHAS.........................  88  50  90  48 /   5   5   0   5
SANTA ROSA......................  87  51  89  50 /   5   0   0   5
TUCUMCARI.......................  90  52  94  50 /   5   5   0   5
CLOVIS..........................  87  52  90  50 /   5   5   0   5
PORTALES........................  88  52  91  51 /   5   5   0   5
FORT SUMNER.....................  89  52  93  52 /   5   5   0   5
ROSWELL.........................  92  53  96  55 /   5   5   5   5
PICACHO.........................  84  53  87  55 /   5   5   5   5
ELK.............................  77  52  82  52 /   5   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 7 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ101-105.

&&

SHY
Hazardous weather outlook, Apr 28, 4:57 AM MST, 21 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MDT SUN APR 28 2013

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
557 AM MDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS BEHIND A STRONG SOUTHBOUND COLD FRONT ACROSS AREAS
EAST OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY MAY KICK UP
SIGNIFICANT AMOUNTS OF DUST...WHICH MAY SHARPLY REDUCE VISIBILITIES
AT TIMES THROUGH THE DAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:06 PM MSTFire Weather WatchABQBernalillo, Sandoval, Socorro, Valencia24 hr

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.